Texas, 2006

Flash Flood in Texas, August 12 to 13, 2006

August 12 to 13, 2006 · NWS LUB · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 12, 8:49 PM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Aug 12, 8:49 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
949 PM CDT SAT AUG 12 2006

.UPDATE...
ANOTHER ROUND OF ISOLATED TO SCATTERED CONVECTION OCCURRED THIS
EVENING AS DAYTIME HEATING AND LOW LEVEL MOISTURE WORKED IN
TANDEM WITH NUMEROUS OUTFLOW BOUNDARIES. A WIND GUST TO 59 MPH WAS
REPORTED AT 430 PM AT THE TX-TCH MESONET STATION 5SSW OF GRAHAM.
THE STORM THAT PRODUCED THE WIND GUST DEVELOPED OVER THE TOP OF AN
OUTFLOW BOUNDARY WHICH FED EXTRA LIFT INTO THE STORM.

A FEW AREAS RECEIVED SOME MUCH NEEDED RAINFALL BUT FOR THE MOST
PART IT WAS A DRY EVENING ACROSS SECTIONS THAT DESPERATELY NEED
WETTING RAINS.

RADAR AND INFRARED SATELLITE TRENDS OVER THE PAST COUPLE OF HOURS
SHOWED A STEADY DECLINE IN AREAL COVERAGE AND INTENSITY OF THE
SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE LUB CWFA. POPS HAVE
BEEN LOWERED INTO THE SLIGHT CHANCE CATEGORY FOR ALL SECTIONS
THROUGH THE NIGHT. ISOLATED SHOWERS/STORMS CANNOT BE RULED OUT
TONIGHT AS A PLETHORA OF OUTFLOW BOUNDARIES REMAIN IN PLACE AND
THE LOW LEVEL JET BEGINS TO FEED SOME MOISTURE INTO THE REGION.
THE TWO COMPONENTS WORKING TOGETHER ARE ENOUGH TO WARRANT SLIGHT
CHANCE POPS THROUGH 12Z SUNDAY.

SKY COVER GRIDS HAVE BEEN INCREASED A NOTCH BUT WILL HOLD BELOW
MOSTLY CLOUDY WORDING AS DEBRIS CLOUDS DO NOT LOOK AS DENSE AS
LAST NIGHT. PARTLY CLOUDY WORDING WILL BE JUST FINE.

NO OTHER CHANGES PLANNED THIS EVENING. UPDATED TEXT AND GRAPHICAL
PRODUCTS HAVE BEEN SENT.   KW/BL

&&

.AVIATION...
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH 12Z
SUNDAY FOR BOTH KLBB AND KCDS TERMINALS. THUNDERSTORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LEVELS. LOW LEVEL JET EXPECTED TO
CONTINUE THROUGH TONIGHT BUT NOT EXPECTING LOW LEVEL WIND SHEAR TO
BE A FACTOR ATTM. KW/BL

&&

.CLIMATOLOGY...
AS OF AUGUST 12TH 2006...KCDS HAS REACHED 90 DEGREES F OR GREATER
47 DAYS IN A ROW DATING BACK TO JUNE 26TH WHILE KLBB HAS REACHED
IT 37 IN A ROW DATING BACK TO JULY 6TH.

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/10
Hazardous weather outlook, Aug 12, 5:01 AM CST, 17 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
601 AM CDT SAT AUG 12 2006

TXZ021>044-131115-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
601 AM CDT SAT AUG 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The Lubbock radar (KLBB), 53 km away, was scanning. The volume nearest the first event began at 05:01 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Lynn

When
August 12, 11:00 PM CST to August 13, 12:30 AM CST
Where
Lynn County, 2 mi E of Odonnell
Reported by
DEPT OF HIGHWAYS
Coordinates
33.177, -101.816 (the zone’s center; the record gives no point)

The Texas Department of Transportation reported that locally heavy rainfall and runoff resulted in flash flooding near O' Donnell. High water of an unknown depth flowed over Farm to Market Road 2053 two miles east of the city. This forced road crews to close the highway around 23:00 CST. The flood waters subsided shortly after midnight, and no damage was reported.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525222.